question-icon

Does MTP kit usage cause alopecia?

default
Posted on Mon, 30 Jun 2014
Question: Hey Doctor,I used MTP Kit for abortion one year ago and right after the first dosage of the kit ,I faced certain problems such as heavy bleeding and incomplete abortion.In order to complete the process,I was advised to consume another kit orally and then had it again the third time to get rid of the chunks left inside.After my abortion was successful ,I had continuous bleeding for about six months but i thought it could be because of i pill.Later I was diagnosed with alopecia but not only did it create problems for me externally..It did a lot of other damage too..I have a lot of anxiety now,get nervous breakdown easily.I try to control myself but have been way out of control in different circumstances..I'm confused a lot of times about different things and get easily depressed and have also faced dizziness and other challenges too..Is this all to do with the overdose of mtp .In the last one year,I have not been myself and cannot figure out what has exactly gone wrong but what I do know is it all started after my abortion..What are the next steps that I should take as something has def. gone wrong somewhere and needs to be addressed???
doctor
Answered by Dr. Som Biswas (22 minutes later)
Brief Answer:
Do not worry.

Detailed Answer:
Dear XXXXXXX

Thank you for your query. i can understand your concerns.

Yes alopecia is a side effect of MTP kit which contain misoprostol and mifepristone.

Overdosage of MTP drugs is certainly not a good thing and you should have gone for a surgical evacuation if the MTP kit failed first time.

But do not worry as generally drug induced alopecia gets cured on its own after few months. You should consult a good dermatologist about it.

Yes if you have a nervous breakdown you will need anti depressants.

As far as the next steps ..

See a good dermatologist and psychiatrist and start on medications.

Do not worry.

Regards,



Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Som Biswas (4 hours later)
Hi doc,
I'm already taking medication for alopecia but I'd like to know whether mtp affects the nervous system/psyhchiatric too..does it lead to depression/anxiety attacks/nervous breakdown 'cz I was never the person I have become after the overdose of mtp..as if mtp has affected my nervous system then i'd like to get on anti depressants.but can you prescribe me an anti depressant that would not have adverse effect on alopecia.
doctor
Answered by Dr. Som Biswas (3 hours later)
Brief Answer:
NO mtp kit do not cause psychiatric problems

Detailed Answer:
Hi,

NO mtp kit do not cause psychiatric problems.

Besitran (it's also called Zoloft) is an anti depressant which has no hair loss ( less than 1%)

Try it. But again you need to go to a psychiatrist to get the pill & its usefulness in your case.

Regards,
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Som Biswas

OBGYN

Practicing since :2007

Answered : 965 Questions

premium_optimized

The User accepted the expert's answer

Share on
Does MTP kit usage cause alopecia?

Brief Answer: Do not worry. Detailed Answer: Dear XXXXXXX Thank you for your query. i can understand your concerns. Yes alopecia is a side effect of MTP kit which contain misoprostol and mifepristone. Overdosage of MTP drugs is certainly not a good thing and you should have gone for a surgical evacuation if the MTP kit failed first time. But do not worry as generally drug induced alopecia gets cured on its own after few months. You should consult a good dermatologist about it. Yes if you have a nervous breakdown you will need anti depressants. As far as the next steps .. See a good dermatologist and psychiatrist and start on medications. Do not worry. Regards,